Florida, 2013Damaging Wind in Florida, June 29, 2013
June 29, 2013 · NWS MOB · 1 event in 1 county or zone
A thunderstorm developed over the western Florida panhandle and produced minor damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm developed over the western Florida panhandle and produced minor damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 29, 11:50 AM CST, 40 minutes earlier.
Area forecast discussion, Jun 29, 11:50 AM CST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1250 PM CDT SAT JUN 29 2013
.AVIATION...[29.18 KMOB/KBFM/KPNS TAF ISSUANCE]...VFR CONDITIONS
WILL MAINLY PREVAIL OVER THE LOCAL TERMINALS DURING THE NEXT 24
HOURS. SCATTERED SHRA/TSRA WILL REDEVELOP NEAR THE LOCAL TERMINALS
NEAR 29.23Z...AND SHOULD DISSIPATE BY LATE EVENING. BRIEF REDUCTIONS
IN CIG/VIS TO MVFR TO LOCALLY IFR LEVELS WILL BE POSSIBLE WITH AND
NEAR TSRA. ADDED A PROB30 GROUP AFTER 30.09Z FOR KMOB AND KBFM...AND
AFTER 30.11Z FOR KPNS DUE TO AN APPROACHING WEAK FRONTAL BOUNDARY
FROM THE NORTHWEST. AGAIN EXPECT BRIEF REDUCTIONS IN CIG/VIS TO MVFR
TO LOCALLY IFR LEVELS WILL BE POSSIBLE WITH AND NEAR TSRA. /22
THE LATE AFTERNOON AND EARLY EVENING WET MICROBURST RISK HAS BEEN
DOWNGRADED TO MODERATE ALONG THE GULF COAST DUE TO LOWER SURFACE
HEATING CAUSED BY PERSISTENT CLOUD COVER.
&&
.PREV DISCUSSION... /ISSUED 540 AM CDT SAT JUN 29 2013/
SHORT TERM...(TODAY THROUGH MONDAY)...CURRENTLY OVER THE CONUS AND
SURROUNDING AREAS...AN UPPER RIDGE WAS ANALYZED OVER THE WESTERN
CONUS...CENTERED OVER THE GREAT BASIN. AN UPPER TROUGH WAS ANALYZED
OVER THE EASTERN CONUS...WITH A CLOSED LOW NORTHWEST OF NEW ENGLAND.
A WEAKLY ORGANIZED SURFACE LOW WAS LOCATED OVER THE MID-ATLANTIC
REGION...WITH A SURFACE FRONT STRETCHING FROM NEW ENGLAND TO THE
CAROLINAS TO THE CENTRAL PLAINS.
TODAY THROUGH TONIGHT...THE UPPER LOW NEAR NEW ENGLAND OPENS AND
MOVES OFF AS MORE ENERGY DIVINES SOUTH INTO THE TROUGH. THIS PUSHES
THE SURFACE FRONT SOUTH TOWARDS THE NORTHERN GULF COAST. BY SUNDAY
MORNING...GUIDANCE IS IN PRETTY GOOD AGREEMENT IN THE FRONT REACHING
ACROSS SOUTHEASTERN SECTIONS OF THE MARINE FA...WITH NORTHWESTERN
SECTIONS OF THE FA SEEING SOME SIGNIFICANTLY DRYER AIR MOVING IN.
WITH THE FRONT MOVING OVER LAND AREA OF THE FA TODAY...AM EXPECTING
THE BEST CHANCE FOR RAIN TO BE ALONG AND SOUTH OF THE FA...IN THIS
CASE THE SOUTHERN HALF OF THE LAND FA TO OVER OPEN GULF WATERS.
WITH THE CURRENT ACTIVITY MOVING OVER OPEN GULF WATERS AND POINTS
SOUTH...AM ANTICIPATING ENOUGH HEATING TO GET IN FOR THE AIRMASS TO
DESTABILIZE AND WITH CAPES EXPECTED TO BE IN THE 2000-3000J/KG
RANGE...MORE THAN ENOUGH FOR STRONG TO SEVERE TSRA. WIND SHEAR IS
GOING TO BE ON THE WEAK SIDE...SO ORGANIZED SEVERE ACTIVITY ISN'T
EXPECTED. JUST OUR USUAL SUMMER-TIME THUNDERSTORMS. LOOKING AT AREA
SOUNDINGS...ENOUGH DRY AIR IS PRESENT ABOVE 10K' FOR DAMAGING
DOWN-BURST WINDS.
SUNDAY THROUGH MONDAY...THE SHORTWAVE ENERGY DIVING INTO THE EASTERN
TROUGH EVENTUALLY ORGANIZES INTO A CLOSED LOW OVER THE MID MISS RIVER
VALLEY. TH SOUTHWARD MOVEMENT OF THE ENERGY IS SMALL...SO THE SURFACE
BOUNDARY OVER THE FA MOVES RELATIVELY LITTLE. THE RESULT IS A
CONTINUED PRECIP GRADIENT ACROSS THE FA...WITH NORTHWESTERN SECTIONS
OF THE FA SEEING LITTLE RAIN AND HIGH POPS SOUTHEAST.
LONG TERM...(MONDAY NIGHT ON)...MONDAY NIGHT THROUGH TUESDAY...THE
MID MISS RIVER VALLEY UPPER LOW RETROGRADES NORTHWEST A
BIT...ALLOWING A SURFACE RIDGE OFF THE ATLANTIC SEABOARD TO BUILD
WEST TO THE APPALACHIANS. THIS IS ENOUGH TO RESTORE GENERAL SOUTHEAST
TO SOUTHERLY FLOW TO MOST OF THE FA AND INCREASE THE CHANCE OF RAIN.
THE ECMWF IS SIGNIFICANTLY GREATER THAN THE GFS. WITH EITHER BEING
POSSIBLE...HAVE WENT BETWEEN EITHER SOLUTION FOR POPS FOR THIS PART
OF THE FORECAST. THE ECMWF IS A BIT COOLER THAN THE GFS...BUT WITH
THE GFS ENSEMBLES ADVERTISING A SOLUTION WARMER THAN THE OP
GFS...HAVE STUCK WITH THE IN THE MIDDLE OP GFS.
TUESDAY NIGHT THROUGH WEDNESDAY...THE UPPER LOW SHIFTS
NORTH AS AN UPPER RIDGE OFF THE EAST COAST BUILDS...ALLOWING THE SURFACE
RIDGE TO BUILD WEST SOME MORE OVER THE EASTERN CONUS. THE RESULT IS
THE ONSHORE FLOW OVER THE FA CONTINUING. POPS BETWEEN THE GFS AND
ECMWF HAVE COME MORE INLINE...THOUGH THE ECMWF STILL REMAINS THE
COOLER SOLUTION. HAVEN'T DEVIATED SIGNIFICANTLY FROM THE GUIDANCE
WITH RESPECT TO POPS. HAVE BUMPED THE TEMPS DOWN A BIT FROM THE OP
GFS...WITH THE GFS ENSEMBLES LEANING TOWARDS THE ECMWF SOLUTION.
WEDNESDAY NIGHT THROUGH THURSDAY...THE CLOSED LOW OPENS AND SQUIRTS
NORTH AS THE ENERGY IN THE BASE OF THE UPPER TROUGH LEFT IN ITS PLACE
SWINGS WEST(WITH THE UPPER RIDGE BUILDING EVEN MORE). GUIDANCE IS IN
PRETTY GOOD AGREEMENT AT THIS POINT...SO HAVEN'T DEVIATED OTHER THAN
TO CLEAN UP.
THURSDAY NIGHT THROUGH SATURDAY...TH TAIL END OF THE UPPER TROUGH
THAT HAS SHIFTED WEST OVER THE SOUTHERN PLAINS HAS BECOME LESS OF AN
INFLUENCE ON THE FA(THOUGH THE ECMWF IS ADVERTISING IT ORGANIZING
INTO A CLOSED UPPER LOW) AS THE UPPER RIDGE OFF THE EAST COAST
BUILDS WEST OVER THE EASTERN SEABOARD AND EASTERN CONUS. THE SURFACE
RIDGE OVER THE EASTERN CONUS BUILDS WEST EVEN MORE...WITH THE RESULT
BEING A GENERAL SOUTHEASTERLY FLOW OVER THE SOUTHERN PLAINS/LOWER
MISS RIVER VALLEY/SOUTHEASTERN CONUS. GUIDANCE STILL IN PRETTY GOOD
AGREEMENT...SO HAVEN'T DEVIATED.
MARINE...A SURFACE TROUGH OF LOW PRESSURE WILL EXTEND FROM THE
APPALACHIAN MOUNTAINS TO THE TEXAS AND LOUISIANA COAST TODAY... WHILE
HIGH PRESSURE CONTINUES TO SINK SOUTHWARD INTO THE SOUTHERN GULF OF
MEXICO. THE PRESSURE GRADIENT BETWEEN THESE TWO FEATURES WILL RESULT
IN A MODERATE TO OCCASIONALLY STRONG SOUTHWEST FLOW OVER THE MARINE
AREA TODAY AND TONIGHT. SPEEDS SHOULD REMAIN JUST SHY OF SMALL CRAFT
ADVISORY CRITERIA...SO WILL HEADLINE SMALL CRAFT EXERCISE CAUTION AND
CONTINUE TO MONITOR.
SURFACE LOW PRESSURE WILL PUSH SOUTHWARD INTO THE VICINITY OF THE
NORTHERN GULF COAST REGION SUNDAY...AND WILL REMAIN IN THIS GENERAL
LOCATION THROUGH EARLY NEXT WEEK. LIGHT TO MODERATE SOUTHWEST FLOW
SUNDAY SHOULD BECOME LIGHTER AND MORE VARIABLE IN DIRECTION FOR
MONDAY AND TUESDAY. LIGHT TO MODERATE SOUTHERLY FLOW SHOULD RETURN
BY MID TO LATE IN THE WEEK AS A RIDGE OF HIGH PRESSURE DEVELOPS
ACROSS THE EASTERN SEABOARD. ISOLATED TO SCATTERED SHOWERS AND
STORMS WILL DEVELOP OVER THE MARINE AREA EACH DAY. WINDS AND SEAS
WILL BE LOCALLY HIGHER NEAR ANY THUNDERSTORM THAT DEVELOPS.
FIRE WEATHER...A WEAK BOUNDARY WILL MOVE SOUTH OVER THE AREA TODAY
INTO TONIGHT BEFORE STALLING. THE RESULT IS NORTHERLY WINDS IN THE
MIXING LAYER OVER NORTHWESTERN SECTIONS OF THE FAQ...SOUTHERN. SOME
DRYING OUT OVER NORTHWESTERN SECTIONS IS LIKELY SUNDAY AND
MONDAY....BUT BY WEDNESDAY...SOUTH TO SOUTHEASTERLY FLOW IN THE
MIXING LAYER RETURNS TO THE ENTIRE FA.
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 93 72 92 69 90 / 40 30 10 10 20
PENSACOLA 92 77 92 75 89 / 50 40 40 10 20
DESTIN 89 77 89 78 88 / 60 40 50 10 30
EVERGREEN 92 70 92 66 91 / 30 20 20 10 30
WAYNESBORO 94 66 92 66 87 / 30 10 05 10 20
CAMDEN 93 68 92 67 89 / 30 10 05 10 30
CRESTVIEW 92 72 93 68 91 / 50 40 40 10 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 29, 5:31 AM CST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
631 AM CDT SAT JUN 29 2013
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301130-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
631 AM CDT SAT JUN 29 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO
DEVELOP ACROSS THE REGION TODAY...WITH COVERAGE MOST NUMEROUS NEAR
THE COAST. SHOWERS AND THUNDERSTORMS SHOULD BECOME MORE ISOLATED TO
SCATTERED IN COVERAGE BY TONIGHT. A FEW STRONG TO POTENTIALLY SEVERE
THUNDERSTORMS WILL BE POSSIBLE TODAY. THE PRIMARY THUNDERSTORM HAZARDS
WILL BE BRIEF STRONG TO LOCALLY DAMAGING WINDS...NUMEROUS CLOUD TO
GROUND LIGHTNING STRIKES...AND VERY HEAVY RAINS. PONDING OF WATER ON
ROADWAYS AND MINOR FLOODING OF LOW LYING AREAS WILL BE POSSIBLE
UNDERNEATH THE HEAVIER SHOWERS AND STORMS.
THERE IS A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG AREA BEACHES
TODAY.
AFTERNOON HEAT INDICES MAY RANGE FROM 100 TO 105 DEGREES NEAR THE
COAST THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
STORM COVERAGE BY THE MIDDLE AND LATE NEXT WEEK IS FORECAST TO BE
ABOVE THE TYPICAL SUMMERTIME COVERAGE. SOME STORMS MAY BE STRONG.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE LOCALLY REQUESTED SHOULD SEVERE
WEATHER DEVELOP TODAY. CONTINUE TO MONITOR THE LATEST FORECASTS FROM
THE NATIONAL WEATHER SERVICE IN MOBILE.
GMZ630>635-650-655-670-675-301130-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
631 AM CDT SAT JUN 29 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE
MARINE AREA TODAY...WITH COVERAGE BECOMING MORE ISOLATED TO SCATTERED
TONIGHT. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY. STRONG
WIND GUSTS IN EXCESS OF 30 KNOTS...LOCALLY HIGHER WAVES...NUMEROUS
LIGHTNING STRIKES...AND VERY HEAVY RAINS CAN BE EXPECTED IN THE
STRONGER STORMS THAT DEVELOP.
MODERATE TO STRONG WINDS OVER THE MARINE AREA MAY OTHERWISE CREATE
HAZARDOUS CONDITIONS FOR SMALL CRAFT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP EACH DAY THROUGH THE
END OF THE WEEK. SOME STORMS MAY PRODUCE STRONG WIND GUSTS...LOCALLY
HIGHER WAVES...FREQUENT LIGHTNING AND VERY HEAVY RAIN.
Thunderstorm Wind, Escambia
- When
- June 29, 12:30 PM CST to 12:32 PM CST
- Where
- Escambia County, Pensacola
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.420, -87.220
Winds estimated at 60 mph produced damage at the Blue Wahoos Stadium. 200 ft of outfiled wall knocked down...15 porta-johns knocked over and two tents damaged.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Vermont, June 29, 2013$250,000 · 1 event
- Flooding in New York, June 29, 2013$175,000 · 2 events
- Flash Flood in Ohio, June 29, 2013$75,000 · 1 event
- Tornadoes in South Carolina, June 29, 2013$50,000 · EF0 · 2 events
- Flooding in Illinois, June 29 to 30, 2013$44,000 · 2 events
- Flash Flood and Debris Flow in Washington, June 29, 2013$20,000 · 4 events
- Lightning Strike in Idaho, June 29, 20132 injured · 1 event
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, June 29 to 30, 201356 kt wind · 14 events
- Hail and Damaging Winds in Illinois, June 29, 2013$16,000 · 52 kt wind · 3 events
- Flash Flooding and Flooding in Pennsylvania, June 29, 2013$4,000 · 50 kt wind · 10 events
- Hail and Damaging Winds in Maine, June 29, 20132 in hail · 9 events
- Flash Flood and Hail in Washington, June 29, 20131 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 466081.